2020 CALTCM Summit for Excellence: The  Paradigm Shift of the Century
Program At-A-Glance
6:00 AM Morning Yoga: Rise & Shine
9:00 AM Welcome and Introductions; Michelle Eslami, MD, FACP, CMD; Albert Lam, MD; and Michael Wasserman, MD, CMD
PACE
9:30 AM LTC Theory and the Role of PACE: The Continuum of Care; Jay Luxenberg, MD
9:50 AM Specialized Managed Care and LTSS; Cheryl Phillips, M.D. AGSF
10:10 AM Medical Care in PACE; Fiona Wilmot, MD
10:30 AM Panel Session: PACE; Session Faculty
12:00 PM Product Theater (No CME) (45 minutes)
Collaborative Medicolegal Summit: Strange Bedfellows
1:00 PM Welcome & Introductions: Learning Objectives Collaborative Medicolegal Summit; Moderator: Karl Steinberg, MD, CMD, HMDC
1:05 PM Introduction to Nursing Home Litigation; William Wilson, Esq.
1:25 PM Regulatory Framework and Risk Management; Alan Horowitz, Esq., RN
1:45 PM Case Discussion #1: Civil and Regulatory Case - Pressure Ulcer and Sepsis; Bill Artigliere, Esq.; and Rima Badawiya, Esq.
2:45 PM Break: Networking Opportunity
3:15 PM Case Discussion #2: COVID-19 and Cardiac Arrest; Kimberly Valentine, Esq. and William C. Wilson, Esq.
4:15 PM Panel Session: Collaborative Medicolegal Summit; Session Faculty
5:00 PM Break
5:30 PM In The Trenches: Session #1 ( Walk and Learn Opportunity)
   
Friday October 9, 2020
6:00 AM Morning Yoga: Rise & Shine
8:00 AM Welcome to Day 2:  Updates  in PALTC; Albert Lam, MD and Michael Wasserman, MD, CMD
COVID-19: Lessons Learned 
8:15 AM What's Wrong With Your Disaster Plan?; Rebecca Ferrini, MD, MPH, CMD
8:45 AM Infection Control: Lessons Learned From COVID-19; Jamie McKinnell, MD
9:15 AM Respiratory Illness with COVID-19: What Have We Learned?; Maged Tanios, MD
9:45 AM Break
10:00 AM Nonpharmacological Interventions to Address BPSD During COVID-19; Timothy L. Gieseke, MD, CMD and Jennifer Birdsall, Ph.D.
10:30 AM Anxiety and Depression Management During the Pandemic: Deprescribe or Over-Prescribe?; Glen Xiong, MD
11:00 AM Panel Session: COVID-19 Lessons Learned; Session Faculty
11:30 AM Break
11:45 AM In The Trenches: Session # 2 (Walk and Learn Opportunity)
12:30 PM Product Theater (45 minutes) (No CME)
1:30 PM Violence in Nursing Homes: Keeping Everyone Safe; Robert Gibson, PhD, JD
2:15 PM How to Keep Staff & Residents Safe During a Pandemic; Tracie Murray, JD, NHA
2:45 PM Resilience in Times of Uncertainty and Exhaustion; Paige Hector, LMSW
3:45 PM Break
4:00 PM Panel Session: Protecting Staff and Residents; Session Faculty
4:30 PM Chronic Pain: Diagnostic Criteria; Rebecca Ferrini, MD, MPH, CMD
5:00 PM Policy and Advocacy Updates; Alex Bardakh, MPP
5:30 PM Happy Hour: Networking Break (30 min)
6:00 PM Product Theater (45 min) (No CME)
   
Saturday  October 10, 2020
6:00 AM Morning Yoga: Rise & Shine
7:30 AM Registration / Exhibits Open
8:00 AM Welcome to Day 3; Michelle Eslami, MD, FACP, CMD; Albert Lam, MD; and Michael Wasserman, MD, CMD
Is Functional Decline Under Our Control?
8:05 AM The Importance of Function in the PALTC Setting; Michelle Eslami, MD, FACP, CMD
8:20 AM Common Medical Complications that Can Affect Function; Susan Leonard, MD
8:50 AM Can Deprescribing Improve Function?; Janice Hoffman-Simen, PharmD, EdD, APh, BCGP, FASCP
9:45 AM Break
10:00 AM How Can Rehab Prevent Functional Decline?; Lawrence Miller, MD
10:25 AM Panel Session: Functional Decline; Session Faculty
10:50 AM Break
11:25 AM Presentation of 2020 CALTCM Leadership Award & Keynote Address: Care Beyond Medical Care: Romilla Batra, MD, MBA
12:00 PM Break
12:15 PM In The Trenches: Session #3 (Walk and Learn Opportunity)
12:45 PM Break
Comprehensive Discharge Planning: Who, When, Where, and How
1:00 PM Discharge Planning: A Caregiver's Perspective; Rachel Rios, MSG
1:15 PM Discharge Planning: A Payor's Perspective; Diane Chau, MD
1:45 PM Discharge Planning: A Provider's Perspective; George Fields, DO
2:15 PM Discharge Planning: SNF Perspective; Lorie Rodriguez, Ed.D.
3:00 PM Panel Session: Opportunities & Challenges in Discharge Planning from SNF; Session Faculty
3:00 PM Closing Comments 
3:10 PM Adjourn